Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 43, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 8, 2008, 6:14 PM MDT for Bent County, Prowers County, Colorado. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2008, 6:14 PM MDT (00:14 UTC)
- Expired
- Jun 8, 2008, 7:15 PM MDT
- In force
- 61 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Bent County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 167 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 6:35 PM MDT | HAIL 0.88 | 14 S Lamar, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1858 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 090014 SVRPUB COC011-099-090115- /O.NEW.KPUB.SV.W.0043.080609T0014Z-080609T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 614 PM MDT SUN JUN 8 2008 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO... PROWERS COUNTY IN SOUTHEAST COLORADO... * UNTIL 715 PM MDT... * AT 611 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 30 MILES SOUTHWEST OF GRANADA...OR ABOUT 19 MILES SOUTHWEST OF LAMAR...AND WAS MOVING TOWARD THE EAST AT 48 MPH. * LOCATIONS IMPACTED INCLUDE... GRANADA. HARTMAN. HOLLY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM HITS. LAT...LON 3816 10206 3766 10206 3765 10292 3797 10292 TIME...MOT...LOC 0014Z 252DEG 42KT 3785 10273 $$
5 follow-up statements
000 WWUS55 KPUB 090031 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 631 PM MDT SUN JUN 8 2008 COC011-099-090115- /O.CON.KPUB.SV.W.0043.000000T0000Z-080609T0115Z/ PROWERS CO-BENT CO- 631 PM MDT SUN JUN 8 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR SOUTHEASTERN BENT AND PROWERS COUNTIES... AT 629 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 20 MILES SOUTHWEST OF GRANADA...OR 14 MILES SOUTH OF LAMAR...AND WAS MOVING TOWARD THE EAST AT 50 MPH. LOCATIONS IMPACTED INCLUDE... GRANADA. HARTMAN. HOLLY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM HITS. LAT...LON 3816 10206 3766 10206 3765 10292 3797 10292 TIME...MOT...LOC 0031Z 249DEG 43KT 3789 10256 $$
000 WWUS55 KPUB 090044 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 644 PM MDT SUN JUN 8 2008 COC011-090054- /O.CAN.KPUB.SV.W.0043.000000T0000Z-080609T0115Z/ BENT CO- 644 PM MDT SUN JUN 8 2008 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN BENT COUNTY... HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. LAT...LON 3766 10265 3800 10265 3816 10206 3766 10206 TIME...MOT...LOC 0044Z 249DEG 43KT 3795 10238 $$ COC099-090115- /O.CON.KPUB.SV.W.0043.000000T0000Z-080609T0115Z/ PROWERS CO- 644 PM MDT SUN JUN 8 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR PROWERS COUNTY... AT 642 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 10 MILES SOUTHWEST OF GRANADA...OR 15 MILES SOUTHEAST OF LAMAR...AND WAS MOVING TOWARD THE EAST AT 49 MPH. LOCATIONS IMPACTED INCLUDE... GRANADA. HOLLY. AT 635 PM THE PUBLIC SAW NICKEL SIZE HAIL 14 MILES SOUTH OF LAMAR. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM HITS. LAT...LON 3766 10265 3800 10265 3816 10206 3766 10206 TIME...MOT...LOC 0044Z 249DEG 43KT 3795 10238 $$
000
WWUS55 KPUB 090058
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
658 PM MDT SUN JUN 8 2008
COC099-090115-
/O.CON.KPUB.SV.W.0043.000000T0000Z-080609T0115Z/
PROWERS CO-
657 PM MDT SUN JUN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR SOUTHEASTERN PROWERS COUNTY...
AT 656 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 10 MILES
SOUTH SOUTHWEST OF HOLLY...OR 23 MILES EAST SOUTHEAST OF LAMAR...AND
WAS MOVING TOWARD THE EAST AT 49 MPH.
LOCATIONS IMPACTED INCLUDE...
HOLLY.
RURAL AREAS SOUTH OF HOLLY.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.
LAT...LON 3802 10248 3816 10206 3766 10206 3766 10231
3767 10246
TIME...MOT...LOC 0057Z 249DEG 43KT 3801 10220
$$000
WWUS55 KPUB 090105
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
705 PM MDT SUN JUN 8 2008
COC099-090115-
/O.CON.KPUB.SV.W.0043.000000T0000Z-080609T0115Z/
PROWERS CO-
706 PM MDT SUN JUN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR SOUTHEASTERN PROWERS COUNTY...
AT 702 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL. THIS STORM
WAS CENTERED NEAR HOLLY...OR 21 MILES WEST OF SYRACUSE...AND WAS
MOVING TOWARD THE EAST AT 49 MPH.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.
LAT...LON 3802 10248 3816 10206 3766 10206 3766 10231
3767 10246
TIME...MOT...LOC 0106Z 249DEG 43KT 3805 10207
$$000
WWUS55 KPUB 090113
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
713 PM MDT SUN JUN 8 2008
COC099-090122-
/O.EXP.KPUB.SV.W.0043.000000T0000Z-080609T0115Z/
PROWERS CO-
712 PM MDT SUN JUN 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PROWERS COUNTY
EXPIRES AT 715 PM MDT...
AT 713 PM MDT...THE STORM WAS ON THE COLORADO KANSAS BORDER MOVING
EAST NORTHEAST AT 50 MPH.
LAT...LON 3802 10248 3816 10206 3766 10206 3766 10231
3767 10246
TIME...MOT...LOC 0112Z 249DEG 43KT 3807 10198
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:43 PM MDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 8, 2:43 PM MDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 243 PM MDT SUN JUN 8 2008 .SHORT TERM... (TONIGHT AND MONDAY) MAIN CONCERN WILL BE STRONG TO POSSIBLY SEVER CONVECTION LATE THIS AFTERNOON THROUGH EARLY EVE. SHORTWAVE TROUGH IS NOW MOVING THROUGH CENTRAL CO...AND STORMS ARE BEGINNING TO FORM ALONG LEADING EDGE OF DRYING SEEN IN WV IMAGERY. DEW PTS HAVE BEEN SLOW TO COME UP N OF RT 50...AND PRECIP/CONVECTION HERE MIGHT LIMIT INSTABILITY AND LIKELIHOOD OF SVR WX. GREATER CONCERN IS TO THE S AND E...AS STORMS BEGIN TO FIRE OFF THE RATON AND MOVE INTO RICHER BL MOISTURE OVER ERN LAS ANIMAS AND BACA COUNTIES. 50 DEGREE DEWS ARE CURRENTLY JUST OVR THE BORDER AT KEHA. THERE IS A NARROW AXIS OF 500-1000 CAPE OVER THE SERN PLAINS...ALONG WITH BULK SHEAR OF 60 KTS...SO WILL HAVE TO MONITOR FOR STORMS WITH THE POTENTIAL OF LARGE HAIL AND ESPECIALLY STRONG TO DAMAGING WINDS. SHOULD SEE GENERALLY DRY CONDITIONS IN W-NW FLOW ALOFT TOMORROW. HAVE REDUCED POPS...LEAVING JUST VERY LOW POPS OVER THE EXTREME SERN ZONES IN THE LATE AFTERNOON. SFC WINDS WILL BE LIGHTER SO FIRE WX CONDITIONS SHOULD BE LESS OF A CONCERN. TEMPS IN THE 70S TO LOWER 80S LOOK ON TARGET FOR THE AFTERNOON...SHOULD BE A PLEASANT LATE SPRING-EARLY SUMMER DAY. ROSE .LONG TERM... (MONDAY NIGHT THROUGH SUNDAY) MAIN CONCERN IS THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS TUE AND WED. SHRTWV TROF WL BE EXITING THE SERN PLAINS MON EVENING AND WL PROBABLY SEE SOME EARLY EVENING SHOWERS OR TSTMS OVR PORTIONS OF THE SERN PLAINS. TUE AN UPR LOW WL BE OVR NRN ID AND THE FLOW OVR CO WL BE W TO SW AND DRY AND TEMPS WL WARM SEVERAL DEGREES OVR MONDAYS HIGHS. WINDS ARE EXPECTED TO INCREASE TUE ACRS MOST OF THE AREA WITH CRITICAL FIRE WEATHER CONDITIONS POSSIBLE MOST AREAS IN THE AFTERNOON AND EARLY EVENING HOURS WITH LOW HUMIDITIES AND WIND GUSTS OF 25 MPH OR GREATER. TUE NIGHT AND WED THAT UPR LOW MOVES ACRS MT WITH THE TROF EXTENDING SOUTH INTO WRN CO WED AFTERNOON. EARLY WED A FRONT PUSHES INTO PART OF SERN CO...BUT THE NAM12 HAS THE FRONT BECOMING STATIONARY FROM SRN PROWERS COUNTY...TO SRN PUEBLO COUNTY BY NOON. IN THE AFTERNOON HOURS THE STRONGER SWRLY FLOW IS EXPECTED TO PUSH THE FRONT BACK NORTHWARD A BIT AND BY LATE AFTERNOON THE BOUNDARY IS FORECAST TO BE OVR NRN PROWERS COUNTY TO ERN CROWLEY COUNTY. SOUTH OF THIS BOUNDARY THE DEW POINTS ARE EXPECTED TO BE IN THE 20S...WITH 40S NORTH OF THE BOUNDARY. AREAS SOUTH OF THE BOUNDARY WL PROBABLY HAVE CRITICAL FIRE WEATHER CONDITIONS...AS WELL AS THE SAN LUIS VALLEY. WE COULD ALSO SEE THUNDERSTORMS FIRE ALONG THIS BOUNDARY IN THE AFTERNOON AND EVENING. TEMPS WED IN GENERAL WL BE COOLER THAN ON TUE...BUT WL STILL BE QUITE WARM. BY MIDDAY THU THE UPR TROF WL BE PASSING TO THE EAST AND TEMPS WL BE SEVERAL DEGREES COOLER. LITTLE CHANCE FOR PCPN IS EXPECTED. FRI THE UPR FLOW SHOULD BE TRANSITIONING FROM NW TO W WITH DRY WEATHER AND WARMING TEMPS. SAT AND SUN AND UPR RIDGE WL BE CENTER OVR THE SRN NM BORDER LEAVING OUR AREA DRY WITH ABOVE NORMAL TEMPS. && .AVIATION... SCATTERED THUNDERSTORMS WILL BE THE MAIN AVN CONCERN THROUGH THIS EVE. WILL SEE STORMS MOVE EWD THROUGH THIS EVE...EXITING INTO KS LATER TONIGHT...BY 06Z OR SO. THERE IS THE POTENTIAL OF LARGE HAIL AND STRONG WINDS WITH THE STRONGER CELLS. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ224. && 44/28
Hazardous weather outlook, Jun 8, 7:06 AM MDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 706 AM MDT SUN JUN 8 2008 COZ058>089-093>099-091315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 706 AM MDT SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE FORECAST ACROSS THE MOUNTAINS AND ADJACENT PLAINS...MAINLY THIS AFTERNOON AND EVENING. HAIL UP TO 1/2 INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE ACROSS WET MOUNTAINS AND FREMONT...TELLER...EL PASO...PUEBLO... CROWLEY... OTERO...KIOWA...BENT...AND PROWERS COUNTIES. ONE OR TWO STORMS COULD BE SEVERE ACROSS THE SOUTHERN FOOTHILLS EASTWARD TO BACA COUNTY WITH THE POTENTIAL FOR NICKEL SIZE HAIL AND DAMAGING WIND GUSTS. A FEW COMMUNITIES THAT COULD SEE SEVERE THUNDERSTORMS ARE WALSENBURG... TRINIDAD...KIM...AND SPRINGFIELD. ALL THUNDERSTORMS WILL PRODUCE CLOUD TO GROUND LIGHTNING. A RED FLAG WARNING FOR EXTREME FIRE DANGER IS IN EFFECT ACROSS THE SAN LUIS VALLEY FOR HUMIDITY VALUES 15 PERCENT OR LOWER...WIND SPEEDS OF 25 MPH OR GREATER...AN UNSTABLE AIR MASS...AND DRY FUELS THIS AFTERNOON AND EARLY EVENING. NUMEROUS SNOW SHOWERS ARE FORECAST ACROSS THE SAWATCH AND MOSQUITO MOUNTAIN RANGES...GENERALLY AT AND ABOVE 10000 FEET...WITH SNOW ACCUMULATIONS UP TO 2 INCHES POSSIBLE THIS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS...CAPABLE OF PRODUCING CLOUD TO GROUND LIGHTNING...HAIL AROUND 1/2 INCH IN DIAMETER...BRIEF PERIODS OF HEAVY RAINFALL AND WIND GUSTS TO AROUND 50 MPH AT TIMES...WILL BE POSSIBLE ON MONDAY AND WEDNESDAY...ESPECIALLY OVER EASTERN SECTIONS. IN ADDITION TO THE THUNDERSTORM THREAT...THE COMBINATION OF DRY CONDITIONS...INCREASING WINDS AND INCREASING TEMPERATURES WILL HAVE THE POTENTIAL OF CREATING CRITICAL FIRE WEATHER CONDITIONS OVER THE REGION TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE MOUNTAINS AND ADJACENT PLAINS AFTER 12 PM MDT FOR STRONG TO SEVERE THUNDERSTORMS. WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY ACROSS THE SAWATCH AND MOSQUITO MOUNTAIN RANGES AT AND ABOVE 10000 FEET FOR MINOR SNOW ACCUMULATIONS.
In the hours before
Local storm report, Jun 8, 5:55 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
555 PM MDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 12 ESE HIGBEE 37.70N 103.25W
06/08/2008 M0.75 INCH BENT CO PUBLIC
&&
MWThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:53 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas | 35 min |
| Jun 8, 7:26 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 52 min |
| Jun 8, 7:35 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Otero | 55 min |
| Jun 8, 8:18 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 45 min |
| Jun 8, 8:40 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 34 min |
| Jun 9, 2:41 PM MDT | Red Flag Warning | PUB | Alamosa, Baca, Bent, Conejos, Costilla, Crowley and 11 more | 30 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.